MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SYNTHES SPINE MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279726400
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reported by commercial coordinator in (b)(6).We have also product complaints in dc depuy (orthokit/loaner site) for 2017 year.Devices quarantined due to breakages, functional tests failures.In all cases no data available if any injures or adverse events.No information about surgery, delays, patient related data.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the device tip was partially torn off.Device was submitted for fracture analysis.Optical imaging of the fractured tip on the alignment guide show deformation of the tip that would result from a cantilever load under axial compression.No material defects of other abnormalities were observed in this analysis.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the alignment device tip breaking cannot be determined from the samples and information provided.The results from fracture analysis have determined that a potential root cause may be unexpectedly high stresses placed on the driver tip during use, resulting in the tip breaking from a cantilever load under axial compression.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS ALIGNMENT DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6711837
Report Number1526439-2017-10579
Device Sequence Number2064504
Product Code LXH
UDI-Device Identifier10705034199481
UDI-Public(01)10705034199481
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number279726400
Device Catalogue Number279726400
Device Lot NumberGM3605403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1